MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 3-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 3-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP332H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Inflammation (1932); Pain (1994); Fluid Discharge (2686)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a hand surgery on (b)(6) 2021 and the suture was used to suture the tendon.After inpatient fracture reduction and internal fixation, vascular, nerve, tendon repair treatment, postoperative symptomatic treatment was provided.The patient was discharged from the hospital after the patient was in a stable condition.Regular outpatient follow-up was performed.Later after that, the patient experienced erythema, inflammation and pain on the wound on the back of the left thumb, and the outpatient department was given symptomatic treatment such as dressing change.After treatment, the patient's wounds continued to appear repeatedly erythema, inflammation and wound secretion.Surgical removal of the suture was performed.Debridement and closure of the wound were performed too.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to receive additional information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: weight, bmi at the time of index procedure? please confirm if the date of surgery when vicryl plus suture (vcp332h) was used is (b)(6) 2021? if not, please provide a correct procedure date.Product lot number? was the vicryl plus suture (vcp332h) used to suture tendon? please specify tissue where the suture was used on.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active inflammation/infection diagnosed prior to this surgical procedure? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? please specify.When were post-op symptoms observed first time (# of post-op days/weeks)? please specify.Did the operating surgeon observe any suture deficiency or anomaly before, during the suture placement and/or during suture removal? were cultures performed? results? was any medication prescribed to treat symptoms? please specify.Date and details of the second procedure/re-operation? what was used for re-suturing? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? were symptoms resolved after suture removal? trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength = 275 ug/m.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: event date was originally entered by error, it should be (b)(6) 2021.The following information was requested, but unavailable: could not provide additional information besides the reported information the patient demographic info: weight, bmi at the time of index procedure? please confirm if the date of surgery when vicryl plus suture (vcp332h) was used is (b)(6) 2021? if not, please provide a correct procedure date.Product lot number? was the vicryl plus suture (vcp332h) used to suture tendon? please specify tissue where the suture was used on.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active inflammation/infection diagnosed prior to this surgical procedure? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? please specify.When were post-op symptoms observed first time (# of post-op days/weeks)? please specify.Did the operating surgeon observe any suture deficiency or anomaly before, during the suture placement and/or during suture removal? were cultures performed? results? was any medication prescribed to treat symptoms? please specify.Date and details of the second procedure/re-operation? what was used for re-suturing? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? were symptoms resolved after suture removal?.

Brand Name
VCL+ VIO 27IN 3-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12716601
Report Number2210968-2021-10560
Device Sequence Number17081403
Product Code GAM
UDI-Device Identifier10705031052376
UDI-Public10705031052376
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVCP332H
Device Catalogue NumberVCP332H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer12/24/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale